Hi, all - I am older and have chronic arthritis. Per a recommendation from a fellow worker, I tried Tramadol. I literally took 4 50Mg tablets over two days (a single 1 on one day and three the next evening). It did work for the pain however I seem to have a reaction, perhaps hyper-sensitivity. The drug stayed in my system much longer than expected, well into the next day. I am going to have my kidney function checked for this reason.
In any case, the reason I am posting to this forum is because about 18 hours after taking the drug, I noticed the ringing in my ears. This got so intense that I felt 'squenching' in my ear tubes and it was painful. I finally got over the drug effects about 36 hours after taking the last tablet but the tinnitus did not subside much at all. I now also seem to have popping when I swallow and also it appears that I have a little swelling. After all of this, I researched and found that sure enough Tramadol is Ototoxic. I had no idea this was a potential side-effect and it was not listed on the warnings at all.
Has anyone else had a case where they took Tramadol or Ultram (namebrand version) and had a resultant ringing in their ears? If you did, did it ever resolve itself or get better after days/weeks/months? Like others on the forum, I am concerned because I have experienced this for several days now and have had trouble sleeping. I am worrying my poor wife to death with my anxiety. Thanks a bunch and try to stay positive.
I tramadol is /was my drug of choice........ Yes the first times i took the drug I could feel effects of it the next day ....so that is not that abnormal..... You have arthritis correct? I would bet you have arthritis in the joints in your jaw ...that is causing the popping and ringing ...I have this and it sucks...
Do you happen to have any popping or click sounds when you open and close your mouth ? talk to you doctor about this....
i dont know about tramadol, but I have severe tinitus in both ears. google tinitus and the are some good forums where you can ask if anyone has had experience with tinitus from tramadol. hopefully yours is temporary (mine isnt), but even if its not,over a period of time you will learn to live with it. Mine is very loud constantly and I really never notice it anymore........Good luck
Me too. I've had stapedectomies in both ears due to otoscelerosis and also have constant ear ringing, sometimes many different sounds at once (I know it sounds strange) but since taking Tramadol for my arthritis which absolutely helps with my osteo-arthritis, I notice my ear ringing is louder. Don't know if that's possible since doctor says it's not likely. I only know what I'm experiencing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.